MAUDE Adverse Event Report: MICROVENTION INC LVIS; INTRACRANIAL COIL-ASSIST STENT

MICROVENTION INC LVIS; INTRACRANIAL COIL-ASSIST STENT
Model Number 213041-LVIS-D-PMA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm expansion (4597)
Date of Event 11/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported through the lvis pas clinical retrospective study: date of index procedure: on (b)(6) 2021.Originally reported: ae name: basilar aneurysm residual/recurrence.Event onset date: 13-nov-2023.Relatedness: unknown relationship.Is the event a serious adverse event? yes.Outcome: ongoing.Updated ae was adjudicated by cec on (b)(6) 2025 as study device-related.The following updated information is noted: adjudicated adverse event term: aneurysm retreatment.Event category: adverse event.Serious adverse event? yes.Reason(s) for seriousness: medical or surgical intervention to prevent life-threatening illness or injury or permanent impairment to a body structure or a body function.Severity: grade 3: severe (sae) - sever or medically significant but not immediately life-threatening, hospitalization or prolongation of hospitalization indicated.Ae relatedness: study device -related & disease related.Specify ae category: neurologic.Was the event associated with a neurological deficit? no.Specify the event location: cannot ascertain.Was the event a tia? no.Was the event a stroke? no.Was there a target aneurysm rebleed? no.Does this event qualify as a clinical outcome? yes.Specify clinical outcome: target aneurysm retreatment.Event adjudication status: complete.Additional clarification received notes the following: on (b)(6) 2023, a diagnostic cerebral angiogram was requested to delineate vascular anatomy and develop management plan.The patient was scheduled for coil embolization procedure on (b)(6) 2024.Coil-embolization was aborted due to difficult access.The patient was offered flow diversion, unfortunately it was not feasible.Decision was made to follow up in 1 year with dsa as per patient¿s wife.Patient¿s current status - subject was exited from study on (b)(6) 2025, last follow up was 3 years post procedure.No other information was provided.
 
Additional Manufacturer Narrative
Based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformance's.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential adverse events the following potential risks and complications associated with general anesthesia, cerebral angiography, intracranial catheterization, intracranial stent placement or intra-saccular coil deployment have been identified below: allergic reaction, including but not limited to: contrast dye, nitinol metal, and any other medications used during the procedure: aphasia, blindness, cardiac arrhythmia.Coil prolapsed or migration into normal vessel adjacent to aneurysm complications of arterial puncture including pain, local bleeding, local infection and injury to the artery, vein or adjacent nerves: cranial neuropathy; death; device fracture, migration or misplacement; dissection or perforation of the parent artery; headache; hemorrhage (i.E., intracerebral hemorrhage (ich), subarchnoid hemorrhage (sah), or retroperitoneal (or in other locations); hemiplegia; hydrocephalus; infection; injury to normal vessel or tissue; ischemia; mass effect; myocardial infarction; neurological deficits; occlusion of non-target side branches; pseudo aneurysm formation; reactions to anti-platelet/anti-coagulant agents; reactions due to radiation exposure; reactions to anesthesia and related procedures; reactions to contrast agents; renal failure; aneurysm rupture; stenosis of stented segment; seizure; stent thrombosis; stroke or tia (transient ischemic attack); thromboembolic event (t/e); vasospasm; visual impairment.Warnings: should unusual resistance be felt at any time during access or removal, the introducer/guide catheter/microcatheter and lvis device should be removed as a single unit.Applying excessive force during delivery or retrieval of the lvis device can potentially result in loss or damage to the device and delivery components.It is imperative to use the lvis device with compatible microcatheters.If repeated friction is encountered during lvis device delivery, verify microcatheter is not kinked or in extremely tortuous anatomy.Confirm that the microcatheter does not ovalize.Confirm that there is adequate sterile flush solution.Do not reposition the lvis device in the parent vessel without fully retrieving the device.The lvis device must be retrieved into the microcatheter and re-deployed at the desired target location or removed completely from the patient.Precautions exercise caution when crossing the deployed/detached lvis device with adjunctive devices such as guidewires, catheters, microcatheters or balloon catheters to avoid disrupting the device geometry and device placement.Directions for use: 15.Advance the delivery wire to transfer the lvis device from within the introducer into the microcatheter.Warning: do not torque the delivery wire while advancing or retracting the lvis device.A torque device should not be used.16.Continue advancing the delivery wire into the microcatheter until the proximal tip of the delivery wire enters the introducer.Loosen the rhv locking ring, remove the introducer, and set it aside.Warning: do not apply undue force.If resistance is encountered at any point during lvis device delivery or manipulation, withdraw the unit and select a new lvis device.18.Position the lvis device for deployment by aligning the lvis implant distal radiopaque end markers approximately 7 mm past the aneurysm neck.[figure 6] note: a proper push/pull technique, encompassing sufficient delivery wire push force, in addition to an opposing microcatheter withdrawal force, will facilitate properly deploying the lvis device to achieve full expansion and good vessel apposition.Note: slowly advancing the lvis device while adjusting the microcatheter position will ensure accurate deployment.Maintain simultaneous control of the lvis device and microcatheter in order to position and expand the device at the proper location.Caution: using a rapid microcatheter withdrawal technique to deploy the lvis device is not recommended and may result in device elongation.19.If lvis device positioning is not satisfactory, the lvis device may be recaptured and repositioned if it is not fully deployed.The lvis device may be recaptured until the point where the proximal end of the lvis device markers is aligned 3 mm proximally with the microcatheter distal marker band (approximately 80% deployed).[figure 7] caution: if resistance is felt while recapturing the lvis device, do not continue to recapture the device.Withdraw the microcatheter slightly to unsheath the lvis device (without exceeding the recapture limit), and then attempt to recapture the lvis device.Caution: the lvis device must not be re-deployed more than three times.Note: the lvis device delivery wire should not be utilized as a guidewire after stent deployment.Do not torque the lvis device.A torque device should not be used.20.If lvis device positioning is satisfactory, carefully retract the microcatheter and advance the delivery wire together, to allow the lvis device to deploy across the neck of the aneurysm.Ensure the device proximal radiopaque end markers are approximately 7 mm proximal to the aneurysm neck to ensure an adequate landing zone.The lvis device will expand and total length may foreshorten up to 60% from its undeployed length (refer to tables 1) as it exits the microcatheter.Ensure microcatheter is retracted and clear from the proximal flared ends.Note: visualize and refer to the implant radiopaque end markers to maintain adequate implant length, approximately 7 mm on each side of the aneurysm neck or target location to ensure appropriate neck coverage.[figure 8] warning: do not detach the lvis device if it is not properly positioned in the parent vessel.Observe the delivery wire distal tip to assure it remains within the desired location of the parent vessel.21.Prior to removing the delivery wire and if necessary, carefully position the microcatheter distal to the lvis device to maintain access through the lvis device.Remove and discard the delivery wire.Warning: the lvis device delivery wire should not be utilized as a guidewire.Do not torque the lvis device.A torque device should not be used.Investigation conclusion: the physical device was not available for evaluation to investigate if a condition existed that would have contributed to the reported event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation further examine the cause of the reported event.This information may be updated if additional information is provided at a later date.
 
Additional Manufacturer Narrative
B5: additional updated patient information was received.The additional patient information and status listed in b5 has no impact on the incident or investigative data submitted on earlier reports.The other data, h6 codes and h11.Investigation results stand as previously submitted.
 
Event or Problem Description
Additional information received notes patient follow up and condition.Patient was admitted (b)(6) 2025 for planned repair of residual aneurysm.3 coils placed.Patient did well postoperatively.No neurologic fluctuations.Radial access site clean, dry, intact.No evidence of complications.Patient is comfortable with plans to discharge home.Date of index procedure: (b)(6) 2021.Outcome: resolved without sequelae.No other incident information was provided.

Brand Name
LVIS
Common Device Name
INTRACRANIAL COIL-ASSIST STENT
Manufacturer (Section D)
MICROVENTION INC
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION INC
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key21886670
Report Number2032493-2025-90097
Device Sequence Number3553252
Product Code QCA
UDI-Device Identifier00842429100967
UDI-Public(01)00842429100967(11)200610(17)230531(10)20061053N
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P170013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number213041-LVIS-D-PMA
Device Lot Number20061053N
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown